Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 1, 2019, 11:24 PM MDT for Goshen County, Wyoming. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 11:24 PM MDT (05:24 UTC)
- Expired
- Jul 2, 2019, 6:45 AM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 103 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 5.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
041
WGUS55 KCYS 020524
FFWCYS
WYC015-021245-
/O.NEW.KCYS.FF.W.0014.190702T0524Z-190702T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
1124 PM MDT Mon Jul 1 2019
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
West central Goshen County in southeastern Wyoming...
* Until 645 AM MDT Tuesday.
* At 829 PM MDT, emergency management reported flash flooding across
the warned area. Flash flooding is already occurring along the
Cherry Creek basin and will likely impact county roads 70 and 66
in central Goshen County, west of Torrington.
* Some locations that will experience flooding include...
Veteran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4206 10430 4194 10439 4194 10453 4196 10464
4215 10464 4211 10456 4210 10441
$$
Trudel1 follow-up statement
473
WGUS75 KCYS 021239
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
639 AM MDT Tue Jul 2 2019
WYC015-021246-
/O.EXP.KCYS.FF.W.0014.000000T0000Z-190702T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-
639 AM MDT Tue Jul 2 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL GOSHEN COUNTY WILL EXPIRE
AT 645 AM MDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4206 10430 4194 10439 4194 10453 4196 10464
4215 10464 4211 10456 4210 10441
$$
RubinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 5:00 PM MDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 5:00 PM MDT, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 500 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 232 PM MDT Mon Jul 1 2019 Convection popping over se Wy currently but not really organizing much as shear is pretty low and only modest instabilities. Could see a few stronger storms at times into this evening, likely brief, with strong wind gusts the main threat. HRRR pretty much keep activity over se Wy with little over the Panhandle. Tuesday pretty much more of the same as the CWA remains under a generally WSW upper flow with weak impulses riding across, with sctd showers and tstms once again in the aftn and evening, a few potentially strong. Activity waning in the evening. .LONG TERM...(Wednesday through Monday) Issued at 232 PM MDT Mon Jul 1 2019 Fairly stagnant weather pattern over the region through the period with upper troughing over the Pacific northwest and upper ridging over the southern plains keeping a generally swly upper flow over the area. Weak impulses will pass by from time to time keeping sctd mainly aftn and evening showers/tstms through the period. Temperatures remaining around seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 456 PM MDT Mon Jul 1 2019 Thunderstorms early this evening impacting airfields along and south of a line from Wheatland to Torrington to Scottsbluff. Looks like storms die off after 03Z or so. Could see low stratus returning to KCDR and KAIA...given forecast wind directions though...not quite confident enough to add. Will continue monitoring for the 06Z TAFs. && .FIRE WEATHER... Issued at 232 PM MDT Mon Jul 1 2019 Concerns expected to stay low with little change expected in the weather over the area this week. Temperatures will be seasonal with scattered showers and thunderstorms pretty much every day, mostly in the afternoons and evenings. && .HYDROLOGY... Issued at 219 AM MDT Mon Jul 1 2019 Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...RUBIN
Hazardous weather outlook, Jul 1, 10:27 AM MDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1027 AM MDT Mon Jul 1 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-021000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1027 AM MDT Mon Jul 1 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms are expected. A few of the storms may become strong to marginally severe over southeast Wyoming along and east of Interstate 25, and over the southern Nebraska Panhandle. Strong wind gusts appear to be the main threat though some hail is possible as well. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered afternoon and evening thunderstorms will be possible nearly every day through the weekend. .Spotter information statement... Spotter activation is not expected.
In the hours before
Special weather statement, Jul 1, 8:31 PM MDT, 2 hours 53 minutes before
Special Weather Statement National Weather Service Cheyenne WY 831 PM MDT Mon Jul 1 2019 NEZ019>021-020315- Scotts Bluff NE-Morrill NE-Banner NE- 831 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTTS BLUFF...WESTERN MORRILL AND NORTH CENTRAL BANNER COUNTIES UNTIL 915 PM MDT... At 831 PM MDT, Doppler radar was tracking a strong thunderstorm over Gering, or near Scottsbluff, moving southeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Scottsbluff, Gering, Bayard, Terrytown, Minatare, Wildcat Hills State Recreation Area, Scottsbluff Airport, Wildcat Hills Campground, Scotts Bluff National Monument, Melbeta and McGrew. LAT...LON 4179 10378 4195 10354 4177 10330 4160 10358 TIME...MOT...LOC 0231Z 304DEG 8KT 4180 10368 Brothers
Special weather statement, Jul 1, 8:34 PM MDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Cheyenne WY 834 PM MDT Mon Jul 1 2019 NEZ019-020-096-WYZ108-118-119-020315- Scotts Bluff NE-South Sioux NE-Banner NE-Goshen County WY- Central Laramie County WY-East Laramie County WY- 834 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF... NORTHWESTERN BANNER...SOUTHWESTERN SIOUX...SOUTHERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 915 PM MDT... At 833 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles east of Torrington to 9 miles northwest of Meriden Rest Area. Movement was southeast at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Mitchell, Morrill, La Grange, Lyman, Yoder, Huntley, Stegall, Hawk Springs, Hawk Springs Campground, Hubbard Hill, Hawk Springs Recreation Area, Meriden Rest Area and Henry. LAT...LON 4192 10371 4136 10425 4173 10459 4207 10409 TIME...MOT...LOC 0233Z 328DEG 23KT 4205 10404 4164 10444 Brothers
Local storm report, Jul 1, 8:36 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
836 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD 10 WSW LINGLE 42.06N 104.51W
07/01/2019 GOSHEN WY EMERGENCY MNGR
REPORTS OF WATER RUNNING ACROSS COUNTY ROADS
WEST OF VETERAN WITH STANDING WATER ON ROAD
23 FROM 68 TO 70 WITH MARBLE SIZE HAIL
DRIFTING UP TO TWO FEET. 100 FOOT WATER WIDE
ABOUT 3 TO 4 FEET DEEP CARRYING LOGS ON
CHERRY CREEK.
&&
WMSpecial weather statement, Jul 1, 9:14 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
914 PM MDT Mon Jul 1 2019
NEZ020-WYZ108-119-020345-
Banner NE-Goshen County WY-East Laramie County WY-
914 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHEASTERN
GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 945 PM MDT...
At 914 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Grange, or 29 miles southwest of Scottsbluff, moving east at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grange.
LAT...LON 4151 10431 4160 10432 4171 10416 4165 10377
4140 10396
TIME...MOT...LOC 0314Z 289DEG 20KT 4160 10411
MokrySpecial weather statement, Jul 1, 9:44 PM MDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Cheyenne WY 944 PM MDT Mon Jul 1 2019 NEZ020-054-WYZ119-020430- Kimball NE-Banner NE-East Laramie County WY- 944 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL...SOUTHERN BANNER AND NORTHEASTERN LARAMIE COUNTIES UNTIL 1030 PM MDT... At 943 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Harrisburg, or 22 miles northwest of Kimball, moving southeast at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kimball, Dix and Harrisburg. This includes Interstate 80 in Nebraska between mile markers 19 and 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4149 10407 4164 10400 4153 10337 4104 10348 TIME...MOT...LOC 0343Z 295DEG 26KT 4150 10390 Claycomb
Local storm report, Jul 1, 10:01 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1001 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLASH FLOOD 15 WNW VETERAN 42.04N 104.62W
07/01/2019 GOSHEN WY EMERGENCY MNGR
CHERRY CREEK DAM HAS ROSE 4 FEET IN THE PAST 30 MINUTES.
DEER CREEK RUNNING HIGH.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:22 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jul 1, 6:23 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Jul 1, 6:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 47 min |
| Jul 1, 7:02 PM MDT | Special Weather Statement | CYS | Platte | 28 min |
| Jul 1, 7:08 PM MDT | Areal Flood Advisory | CYS | Goshen, Niobrara | 3 hr |
| Jul 1, 7:14 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 1, 7:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Jul 1, 8:06 PM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jul 1, 8:09 PM MDT | Areal Flood Advisory | CYS | Goshen, Platte | 3 hr |
| Jul 1, 8:31 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 1, 11:54 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie | 6 hr |
| Jul 2, 2:48 PM MDT | Special Weather Statement | CYS | Converse | 27 min |
| Jul 2, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 33 min |
| Jul 2, 3:04 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Jul 2, 3:24 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jul 2, 3:30 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| Jul 2, 3:38 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Jul 2, 4:18 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 2, 4:43 PM MDT | Areal Flood Advisory | CYS | Albany, Converse, Platte | 3 hr |
| Jul 2, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 43 min |
| Jul 2, 4:55 PM MDT | Tornado Warning | CYS | Albany, Converse, Platte | 18 min |
| Jul 2, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jul 2, 5:23 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
| Jul 2, 5:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 2, 5:30 PM MDT | Special Weather Statement | CYS | Converse | 30 min |
| Jul 2, 5:32 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Jul 2, 5:44 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 2, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 46 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.